Jump to content
CrazyBoards.org

Recommended Posts

So, since my previous psychiatrist prescribed a low dose of seroquel, my GP psychotherapist (while I wait for a new psychiatrist) has decided to try titrating up my seroquel dosage gradually.

Has anyone had seroquel as long-term monotherapy? Would it actually work? Or do I need to get my ass on a real mood stabilizer? (I'd prefer to avoid lithium until I can have a kidney function test because I have mild kidney damage from severe reflux as a baby/toddler).

Link to comment
Share on other sites

  • 3 weeks later...

I have a bit of experience with Seroquel as mono therapy. I can't say that it was quite long term though. My pdoc put me on Seroquel alone for 10 weeks. I went as high as 600mg/day. It did help with my depression but didn't entirely wipe it out. The best I felt, on a scale of 1-10 with 10 being the best was probably a 6 or so (when I started I was around a 2). So it did do something, that's for sure. It also helped greatly with sleep...a little too well. I took it at night and I slept like a baby but was drowsy for most of the following day.

My pdoc now has me on 400mg Seroquel and 300mg Wellbutrin. I take 200mg Wellbutrin in the AM and after an hour or so it wakes me up (Wellbutrin is activating). I then take another 100mg around 3PM. I can't say that it's really changed much of my depression but it is nice to not be tired during the day.

So, in my limited experience, it can work as mono therapy. I liked it better than the SSRI's that I've taken in the past as Seroquel didn't affect my sex drive and didn't make me feel foggy. My pdoc says that it's very good for BPII and depression with psychotic features since it's an anti psychotic.

Side effect wise, I gained weight, could sleep all day (w/o the Wellbutrin), and have constipation. The constipation for me is so bad that my pdoc may switch me to Abilify.

Link to comment
Share on other sites

I think there are probably worse things than seroquel monotherapy for BP 2, but probably better things, as well.

It's unlikely to make you destabilized or hypomaic, it does have some efficacy for depressive sx, etc.

The downsides would be, it's treating symptoms not the underlying disorder (as mood stabilizers MAY do) it can have heavy duty side effects, and it may not be as effective for the depression as some things.

Personally, if I were BP II and could tolerate it, I would start with lamictal.

Seroquel is a huge part of my regimen, but I do take a mood stabilizer as well. I head easly towards psychosis, though, and mania, which is why I am on AAPs long term.

Anna

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...